Depersonalization Support Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
357 Posts
Discussion Starter · #1 ·
Why do I do this to myself. I was going to try Effexor and I have spent hours reading rewiews and now I am traumatized. My main concern is the "what if is too strong for me" I am only 97 pounds. He gave me a low dose 37.5 but even that I read has horrible side effects.People complain about hellucinarion, serotonin syndrome, blindness, calapsing with just the first pill. I don't have depression. I just have this horrible Dp/dr and the terrible anxiety that comes with it. What if it makes things worse. I am so scared now! I don't know what to do. What if i take it and I get one of those horrific soul leaving body detachment attacks. Ugh I just want to cry! I have come a along way since this started back in February and I don't want to go back to those first few months. I just don't know what to do.
 

·
Registered
Joined
·
669 Posts
Extreme side effects like that are very rare - Effexor would never have been approved if they occurred in anywhere near a significant percentage of patients. If your psych starts you off on a dose that you feel is too high, just nod and take the meds, then when you're home take half of what he's prescribed and see how that feels for a while. You said it yourself HC, you're feeling terrified. The very words you're typing should be all the clues you need - you have way too much anxiety. You need to pull the plug on all that fear before you can hope to feel better. I think you just need to bite the bullet and go for it, what have you got to lose, especially on a low dose? It's trial and error finding something that works for you, but you'll never know unless you go for it.

Edit: I realize that might've sounded a bit preachy - but I meant it in a good way. Nobody needs to suffer like that. From what I gather you have overwhelming anxiety when the DP attacks hit. You can balance that out with the right meds. But please stop freaking yourself out before you've even started. Good luck!
 

·
Registered
Joined
·
357 Posts
Discussion Starter · #3 ·
Extreme side effects like that are very rare - Effexor would never have been approved if they occurred in anywhere near a significant percentage of patients. If your psych starts you off on a dose that you feel is too high, just nod and take the meds, then when you're home take half of what he's prescribed and see how that feels for a while. You said it yourself HC, you're feeling terrified. The very words you're typing should be all the clues you need - you have way too much anxiety. You need to pull the plug on all that fear before you can hope to feel better. I think you just need to bite the bullet and go for it, what have you got to lose, especially on a low dose? It's trial and error finding something that works for you, but you'll never know unless you go for it.

Edit: I realize that might've sounded a bit preachy - but I meant it in a good way. Nobody needs to suffer like that. From what I gather you have overwhelming anxiety when the DP attacks hit. You can balance that out with the right meds. But please stop freaking yourself out before you've even started. Good luck!
No not preachy at all. Thank You! I so need that though love. I need to put my big girl panties on and try the pill. UGH! My husband is annoyed at me too for reading reviews and not wanting to take it. I'm thinking I am going to end up taking it maybe tomorrow
 

·
Registered
Joined
·
8 Posts
No matter what, once you start effexor you won't notice any changes for at least 2 weeks so you have nothing to be afraid of.

Based on my personal experience, effexor was the worst medication i've been but on, it made me physically sick and severely increased my suicidal thoughts to the point where I actually attempted to hurt myself and ended up in the hospital. I've never had a reaction to any other antidepressant either. Maybe just try to talk to your psychiatrist about other options.
 

·
Registered
Joined
·
669 Posts
It's scary to get started with, there's no doubt about it. So many of us here were fearful or reluctant to be on meds initially. But you've often posted here about the debilitating anxiety you feel, so I hope you do make the commitment to yourself to actually follow through. It's as simple as asking yourself whether your life is working for you right now, and if the answer is no, you owe it to yourself to take the plunge.
 

·
Registered
Joined
·
357 Posts
Discussion Starter · #6 ·
It's scary to get started with, there's no doubt about it. So many of us here were fearful or reluctant to be on meds initially. But you've often posted here about the debilitating anxiety you feel, so I hope you do make the commitment to yourself to actually follow through. It's as simple as asking yourself whether your life is working for you right now, and if the answer is no, you owe it to yourself to take the plunge.
I actually function well. I am able to do everything BUT paranoid and scared of these dissociative attacks I get. And when I go to stores the lights makes things feel and look like a dream so it triggers those stupid attacks. So if these dissociative attacks are coming because of anxiety then I will willing to try something to get rid is this demon.
 
1 - 6 of 6 Posts
Top